Alert archive / Florida / Freeze Warnings in 2016

Freeze Warning 6, NWS Tampa Bay, FL

January 24, 20164 counties in Florida

NWS Tampa Bay, FL issued this freeze warning at Jan 24, 2016, 4:00 PM EST for 4 counties in Florida. It took effect at Jan 25, 2016, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2016, 4:00 PM EST (21:00 UTC)
In effect from
Jan 25, 2016, 12:00 AM EST
Expired
Jan 25, 2016, 9:00 AM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hernando County, FL, Levy County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 127 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Jan 24, 9:48 AM EST, 6 hours 12 minutes earlier.

Area forecast discussion, Jan 24, 9:48 AM EST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
948 AM EST SUN JAN 24 2016

.UPDATE...
CHILLY START TODAY WITH READINGS IN THE UPPER 20S ACROSS MOST OF
THE NATURE COAST AND LOWER TO MID 30S OVER MUCH OF THE INLAND
AREAS FURTHER SOUTH. TEMPERATURES HAVE BEGUN TO RECOVER NICELY AND
HAVE ALLOWED THE FREEZE WARNING AND WIND CHILL ADVISORY TO
EXPIRE. FOR THE REST OF THE DAY WE WILL SEE ABUNDANT SUNSHINE WITH
THE NORTHERLY FLOW KEEPING A COOL DRY AIRMASS IN PLACE.
TEMPERATURES SHOULD TOP OUT IN THE MID 50S NORTH TO LOWER 60S
SOUTH...STILL ABOUT 10 DEGREES BELOW NORMAL. OVERALL THE CURRENT
GRIDS/ZONE FORECAST LOOK OK AND WILL ONLY UPDATE ZONE FORECAST TO
REMOVE FREEZE/WIND CHILL HEADLINES.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT.

&&

.MARINE...
NORTHERLY WINDS WILL CONTINUE TO DIMINISH TODAY AND THEN SHIFT TO
EASTERLY TONIGHT AS THE SURFACE HIGH PRESSURE OVER THE SOUTHEAST
U.S. MOVES EAST AND EVENTUALLY OUT INTO THE ATLANTIC OCEAN ON
MONDAY. SEAS HAVE DIMINISHED ENOUGH TO ALLOW THE SMALL CRAFT
AND HIGH SURF ADVISORIES TO EXPIRE AT 10 AM...BUT WILL CONTINUE
THE HIGH RISK OF RIP CURRENTS UNTIL 4 PM AS THERE COULD BE SOME
RESIDUAL WAVE ACTION INTO THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  55  40  67  54 /   0   0   0   0
FMY  61  42  72  55 /   0   0  10  10
GIF  57  40  71  53 /   0   0  10  10
SRQ  56  40  66  53 /   0   0   0   0
BKV  55  34  68  47 /   0   0   0   0
SPG  56  47  66  58 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 4 PM EST THIS AFTERNOON FOR
     COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
     COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

     HIGH SURF ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
     COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

GULF WATERS...NONE.

&&

UPDATE/AVIATION/MARINE...69/CLOSE
DECISION SUPPORT...05/CARLISLE
Hazardous weather outlook, Jan 24, 4:24 AM EST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
424 AM EST SUN JAN 24 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-250930-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
424 AM EST SUN JAN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
FREEZING TEMPERATURES WILL BE IN PLACE ACROSS THE NATURE COAST
THIS MORNING FOR A FEW HOURS. IN ADDITION...MAKE SURE TO DRESS IN
LAYERS TO PROTECT YOURSELF FROM THE COLD.

...RIP CURRENT IMPACT...
HIGH SURF WILL CONTINUE TO PRODUCE RIP CURRENTS ALONG AREA
BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

HUBBARD

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:00 PM ESTFrost AdvisoryTBWCharlotte, DeSoto, Hardee, Highlands, Hillsborough, Manatee and 3 more17 hr

Nearby

Freeze Warnings in Florida, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.